Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 70, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 1, 2022, 8:25 PM CDT for Crawford County, Jasper County, Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2022, 8:25 PM CDT (01:25 UTC)
- Expired
- Jul 1, 2022, 9:03 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 83 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 9:00 PM CDT | TSTM WND DMG | Oblong, IL | TREES AND POWERLINES BLOWN DOWN OVER PARTS OF OBLONG. 24 TO 26 INCH TREE UPROOTED AT 601 E KENTUCKY ST. 12 TO 14 INCH TREE LIMBS DOWN AT 501 E KENTUCKY ST. TREE BLOWN ON POWERLINE AND ON FIRE AT 300 BLOCK OF NORTH RANGER ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
015
WUUS53 KILX 020125
SVRILX
ILC033-079-020215-
/O.NEW.KILX.SV.W.0070.220702T0125Z-220702T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
825 PM CDT Fri Jul 1 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Crawford County in east central Illinois...
Southeastern Jasper County in southeastern Illinois...
* Until 915 PM CDT.
* At 824 PM CDT, severe thunderstorms were located along a line
extending from near Palestine to Robinson to Willow Hill, moving
east-southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Hutsonville around 830 PM CDT.
Robinson around 835 PM CDT.
Other locations in the path of these severe thunderstorms include
Flat Rock, Palestine, Hardinville and New Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3889 8754 3885 8754 3885 8804 3904 8813
3908 8787 3914 8765 3912 8763 3911 8765
3910 8762 3909 8762 3906 8757 3900 8758
3899 8756 3899 8758 3896 8751 3890 8752
TIME...MOT...LOC 0124Z 283DEG 11KT 3905 8761 3903 8776 3901 8803
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Barnes1 follow-up statement
340
WWUS53 KILX 020203
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
903 PM CDT Fri Jul 1 2022
ILC033-079-020212-
/O.CAN.KILX.SV.W.0070.000000T0000Z-220702T0215Z/
Crawford-Jasper-
903 PM CDT Fri Jul 1 2022
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD AND SOUTHEASTERN
JASPER COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled. However heavy rain is still possible
with these thunderstorms.
LAT...LON 3889 8754 3885 8754 3885 8804 3904 8813
3908 8787 3914 8765 3912 8763 3911 8765
3910 8762 3909 8762 3906 8757 3900 8758
3899 8756 3899 8758 3896 8751 3890 8752
TIME...MOT...LOC 0200Z 283DEG 11KT 3902 8747 3900 8762 3898 8789
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:45 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 1, 6:45 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 645 PM CDT Fri Jul 1 2022 .SYNOPSIS... Issued at 645 PM CDT Fri Jul 1 2022 Widely scattered showers and thunderstorms will be possible tonight...primarily south of a Danville to Taylorville line. Further north, dry weather is expected with skies becoming mostly clear overnight. Low temperatures will range from the lower 60s far north around Galesburg and Macomb...to around 70 degrees south of I-70. Partly sunny weather will prevail on Saturday with highs in the middle 80s. && .SHORT TERM...(This evening through Saturday) ISSUED AT 221 PM CDT Fri Jul 1 2022 Thunderstorm activity for this evening looks to stay confined south of I-72 at this juncture with the cold front currently draped from Paris to Pana. The better kinematics with this setup are somewhat displaced from the better instability, and this is going to limit the overall severe potential. Nevertheless, we do see the potential for an isolated downburst or two this evening near and south of the I-70 corridor where little or no CINH exists, and where DCAPE values are exceeding 1200 J/kg in the vicinity of the cold front. Relatively straight hodographs are supportive of a few multi-cell clusters, but look for updrafts to be pulsey in an environment of somewhat weak shear. The latest CAMs continue to show poor coverage of convective activity through 00z. Interestingly, coverage is modeled to increase later tonight as a weak LLJ (< 25 kts) veers in ahead of the cold front and helps scattered storms develop and fester overnight. Storms that do develop late tonight will likely be elevated, further mitigating the threat for damaging winds. High pressure will begin to build across the Mid-Mississippi Valley by Saturday morning in the wake of frontal passage. This should shelter much of central Illinois from thunderstorm activity, though we can't rule out a few light showers developing Saturday afternoon and evening as mid-level shortwave energy drifts through the region. Modeled QPF for Saturday and Saturday evening generally fall below 0.05", so even if it does rain, it shouldn't be washout. .LONG TERM...(Sunday through Friday) ISSUED AT 221 PM CDT Fri Jul 1 2022 Upper-level heights begin to increase by Sunday across Illinois as a 594-mb heat ridge builds across the ARKLATEX region. The net effect will be a return to stifling heat and humidity. While it's possible for convective debris to play spoiler to forecast highs on any given day next week, the NBM is offering afternoon highs in the low 90s each day Monday through Wednesday, with heat index values in the triple digits. With central Illinois positioned on the northern periphery of the upper-level heat ridge, and with mid-level flow taking-on a northwest flow component, we are concerned with MCS potential throughout much of next week. While its too early to nail down timing and coverage of these convective complexes, the overall pattern looks conducive as moisture surges northward out of the western Gulf and interacts with shortwave energy that rides the upper ridge. At this point it would be foolish to advertise a drought-buster, but there is at least some signal for heavy rainfall next week with slow upper-level flow and high PWATs (> 90th percentile) that pool along a quasi-stationary surface boundary. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 645 PM CDT Fri Jul 1 2022 Threat for widely scattered convection has shifted south of the I-72 terminals this evening. A mid/high overcast will initially be in place, but skies will clear from northwest to southeast from late evening into the overnight hours. Mostly clear skies will be the rule Saturday morning, followed by an increase in high clouds as the day progresses. Winds will be N/NW at 5-10kt this evening, then will become E/NE at less than 10kt on Saturday. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Barnes SHORT TERM...MJA LONG TERM...MJA AVIATION...Barnes
Hazardous weather outlook, Jul 1, 3:09 PM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 309 PM CDT Fri Jul 1 2022 ILZ027>031-036-040-022015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Schuyler- 309 PM CDT Fri Jul 1 2022 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Scattered showers and thunderstorms are expected this evening, but no severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Occasional scattered thunderstorms are possible Sunday through Thursday. Hot weather may develop again next week, with afternoon heat index from 100 to 105 possible Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ037-038-041>057-061>063-066>068-071>073-022015- Tazewell-McLean-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- 309 PM CDT Fri Jul 1 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are possible this afternoon and evening. A few strong to severe storms are possible, with gusty winds and large hail the main hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Occasional scattered thunderstorms are possible Sunday through Thursday. Hot weather may develop again next week, with afternoon heat index from 100 to 105 possible Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Deubelbeiss
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.